# SDR 2021FA0000418

- Difficulty date: December 21, 2021
- Submitted: December 22, 2021
- Operation: General aviation
- Aircraft: N3513U
- Make and model: Cessna 182F
- Aircraft serial: 18254913
- Aircraft time: 5,931 hours
- Engine: Cont O470R
- Engine time: 2,774 hours
- Propeller: Mcauly 2A34C50
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Part number: 071166131
- Condition: Bypassing
- Location: Fuel System
- Part time: 5,931 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE FUEL SELECTOR VALVE WOULD NOT STOP THE FLOW OF FUEL IN ANY OF THE FOUR DETENTS (OFF-LEFT-BOTH-RIGHT) AT THE FIREWALL FUEL GASCOLATOR DURING AN ANNUAL INSPECTION.  THE AIRPLANE HAD SAT IDLE FOR APPROXIMATELY 8 YEARS WITH THE FUEL TANKS FULL.  AS I WAS ABOUT TO DISASSEMBLE THE FUEL GASCOLATOR TO INSPECT THE FUEL STRAINER I HAD POSITIONED THE FUEL SELECTOR TO OFF.  I THEN ATTEMPTED TO DRAIN THE GASCOLATOR WITH THE PILOT-OPERATED DRAIN CABLE BY PULLING THE DRAIN KNOB.  I WAS UNABLE TO STOP THE FLOW OF FUEL FROM THE GASCOLATOR BY POSITIONING THE FUEL SELECTOR VALVE POINTER KNOB IN OR NEAR ANY OF THE DETENTS.  CESSNA SPARE O-RING KIT 0716613-200 IS LISTED IN THE IPC FOR THE INTERNAL FUEL SELECTOR VALVE O-RINGS.
